Skip to main content

Implied volatility and the risk-return relation: A note

Kanas, Angelos (2013) Implied volatility and the risk-return relation: A note. International Journal of Finance and Economics, 18 (2). pp. 159-164. ISSN 1076-9307. (doi:10.1002/ijfe.449) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1002/ijfe.449

Abstract

A strong and positive risk-return relation for the S&P 500 market index is uncovered when the implied volatility index is allowed for in the conditional variance equation. This result holds for five alternative Generalised Autoregressive Heteroscedasticity (GARCH) specifications and irrespective of the conditional distribution. Monte Carlo evidence suggests that if implied volatility is not included while it should be, then the risk-return relation is more likely to be negative or weak. © 2012 John Wiley & Sons, Ltd.

Item Type: Article
DOI/Identification number: 10.1002/ijfe.449
Additional information: Unmapped bibliographic data: AD - Department of Economics, University of Piraeus, 18534 Piraeus, Greece [Field not mapped to EPrints] JA - Int. J. Financ. Econ. [Field not mapped to EPrints]
Uncontrolled keywords: GARCH-M, Implied volatility index, Risk-return relation, S&P 500, economic analysis, equation, Monte Carlo analysis, regression analysis, risk assessment, variance analysis
Subjects: H Social Sciences > HG Finance
Divisions: Faculties > Social Sciences > Kent Business School > Accounting and Finance
Depositing User: Tracey Pemble
Date Deposited: 22 May 2014 11:20 UTC
Last Modified: 29 May 2019 12:36 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/41129 (The current URI for this page, for reference purposes)
  • Depositors only (login required):